We’re sorry, something doesn't seem to be working properly.
Please try refreshing the page. If that doesn't work, please contact us so we can address the problem.
New iterative scheme with strict pseudo-contractions and multivalued nonexpansive mappings for fixed point problems and variational inequality problems
© Vahidi et al.; licensee Springer. 2013
- Received: 7 May 2013
- Accepted: 25 July 2013
- Published: 9 August 2013
In this paper, we introduce an iterative scheme for finding a common element of the sets of fixed points for multivalued nonexpansive mappings, strict pseudo-contractive mappings and the set of solutions of an equilibrium problem for a pseudomonotone, Lipschitz-type continuous bifunctions. We prove the strong convergence of the sequence, generated by the proposed scheme, to the solution of the variational inequality. Our results generalize and improve some known results.
MSC:47H10, 65K10, 65K15, 90C25.
- Ky Fan inequality
- strict pseudo-contractive mapping
- multivalued nonexpansive mapping
- common fixed point
for all (see ). Strictly pseudocontractive mappings have more powerful applications than nonexpansive mappings in solving inverse problems, see Scherzer . In the literature, many interesting and important results have been appeared to approximate the fixed points of pseudo-contractive mappings. For example, see [4–6] and the references therein.
for all .
Such problems arise frequently in mathematics, physics, engineering, game theory, transportation, economics and network. Due to importance of the solutions of such problems, many researchers are working in this area and studying on the existence of the solutions of such problems, see, e.g., [15–20]. Further, in the recent years, iterative algorithms for finding a common element of the set of solutions of equilibrium problem and the set of fixed points of nonexpansive mappings in a real Hilbert space have been studied by many authors (see, e.g., [21–33]).
- (i)strongly monotone on C with if
- (ii)monotone on C if
- (iii)pseudomonotone on C if
- (iv)Lipschitz-type continuous on C with constants and (in the sense of Mastroeni ) if
Recently, Anh [35, 36] introduced some methods for finding a common element of the set of solutions of monotone Lipschitz-type continuous equilibrium problem and the set of fixed points of a nonexpansive mapping T in a Hilbert space H. In , he proved the following theorem.
, , where ,
In this paper, we introduce an iterative algorithm for finding a common element of the sets of fixed points for multivalued nonexpansive mappings, strict pseudo-contractive mappings and the set of solutions of an equilibrium problem for a pseudomonotone, Lipschitz-type continuous bifunctions. We prove the strong convergence of the sequence generated by the proposed algorithm to the solution of the variational inequality. Our results generalize and improve a number of known results including the results of Anh .
The following lemmas are crucial for the proofs of our results.
Lemma 2.4 
Lemma 2.5 
Lemma 2.6 
Lemma 2.7 
Lemma 2.8 
Let C be nonempty closed convex subset of a real Hilbert space H, and let be β-pseudo-contraction mapping. Then is demiclosed at 0. That is, if is a sequence in C such that and , then .
Lemma 2.9 
Let C be a closed convex subset of a Hilbert space H, and let be a β-strict pseudo-contraction on C and the fixed-point set of T is nonempty, then is closed and convex.
Lemma 2.10 
Let C be a closed convex subset of a real Hilbert space H. Let be a nonexpansive multivalued mapping. Assume that for all . Then is closed and convex.
Lemma 2.11 
Let C be a nonempty closed convex subset of a real Hilbert space H. Let be a nonexpansive multivalued mapping. If and , then .
Now, we are in a position to give our main results.
, , ,
, where ,
, and .
In order to prove that as , we consider the following two cases.
From Lemma 2.4, we conclude that the sequence converges strongly to q.
Therefore, converges strongly to . This completes the proof. □
Then, we have . Indeed, if , then , hence . On the other hand, if , since , we have . Now, using the similar arguments as in the proof of Theorem 3.1, we obtain the following result by replacing T by , and removing the strict condition for all .
, , ,
, where ,
, and .
As a consequence, we obtain the following result for single-valued mappings.
, , ,
, where ,
, and .
and, hence, f satisfies Lipschitz-type continuous condition with . Now, using Theorem 3.1, we obtain the following convergence theorem for finding a common element of the set of common fixed points of a strict pseudo-contractive mapping and a multivalued nonexpansive mapping and the solution set of the variational inequality problem.
, , ,
, and .
This article was funded by the Deanship of Scientific Research (DSR), King Abdulaziz University, Jeddah. Therefore, the second author acknowledges with thanks DSR, KAU for financial support. The authors thank the referees for their valuable comments and suggestions.
- Browder FE, Petryshyn WV: Construction of fixed points of nonlinear mappings in Hilbert spaces. J. Math. Anal. Appl. 1967, 20: 197–228. 10.1016/0022-247X(67)90085-6MathSciNetView ArticleGoogle Scholar
- Chidume CE, Mutangadura SA: An example on the Mann iteration method for Lipschitz pseudo-contractions. Proc. Am. Math. Soc. 2001, 129: 2359–2363. 10.1090/S0002-9939-01-06009-9MathSciNetView ArticleGoogle Scholar
- Scherzer O: Convergence criteria of iterative methods based on Landweber iteration for solving nonlinear problems. J. Math. Anal. Appl. 1991, 194: 911–933.MathSciNetView ArticleGoogle Scholar
- Acedo GL, Xu HK: Iterative methods for strict pseudo-contractions in Hilbert spaces. Nonlinear Anal. 2007, 67: 2258–2271. 10.1016/j.na.2006.08.036MathSciNetView ArticleGoogle Scholar
- Marino G, Xu HK: Weak and strong convergence theorems for strictly pseudo-contractions in Hilbert spaces. J. Math. Anal. Appl. 2007, 329: 336–349. 10.1016/j.jmaa.2006.06.055MathSciNetView ArticleGoogle Scholar
- Zhou HY: Convergence theorems of common fixed points for a finite family of Lipschitz pseudo-contractions in Banach spaces. Nonlinear Anal. 2008, 68: 2977–2983. 10.1016/j.na.2007.02.041MathSciNetView ArticleGoogle Scholar
- Dhompongsa S, Kaewkhao A, Panyanak B:Lim’s theorem for multivalued mappings in spaces. J. Math. Anal. Appl. 2005, 312: 478–487. 10.1016/j.jmaa.2005.03.055MathSciNetView ArticleGoogle Scholar
- Latif A, Tweddle I: Some results on coincidence points. Bull. Aust. Math. Soc. 1999, 59: 111–117. 10.1017/S0004972700032652MathSciNetView ArticleGoogle Scholar
- Hussain N, Khamsi MA: On asymptotic pointwise contractions in metric spaces. Nonlinear Anal. 2009, 71: 4423–4429. 10.1016/j.na.2009.02.126MathSciNetView ArticleGoogle Scholar
- Abkar A, Eslamian M:Common fixed point results in spaces. Nonlinear Anal. 2011, 74: 1835–1840. 10.1016/j.na.2010.10.056MathSciNetView ArticleGoogle Scholar
- Espinola R, Nicolae A: Geodesic Ptolemy spaces and fixed points. Nonlinear Anal. 2011, 74: 27–34. 10.1016/j.na.2010.08.009MathSciNetView ArticleGoogle Scholar
- Garcia-Falset J, Llorens-Fuster E, Moreno-Galvez E: Fixed point theory for multivalued generalized nonexpansive mappings. Appl. Anal. Discrete Math. 2012, 6: 265–286. 10.2298/AADM120712017GMathSciNetView ArticleGoogle Scholar
- Markin JT: Fixed points for generalized nonexpansive mappings in R-trees. Comput. Math. Appl. 2011, 62: 4614–4618. 10.1016/j.camwa.2011.10.045MathSciNetView ArticleGoogle Scholar
- Abkar A, Eslamian M: Fixed point theorems for Suzuki generalized nonexpansive multivalued mappings in Banach spaces. Fixed Point Theory Appl. 2010., 2010: Article ID 457935 10.1155/2010/457935Google Scholar
- Blum E, Oettli W: From optimization and variational inequalities to equilibrium problems. Math. Stud. 1994, 63: 123–145.MathSciNetGoogle Scholar
- Flam SD, Antipin AS: Equilibrium programming using proximal-link algorithms. Math. Program. 1997, 78: 29–41.MathSciNetView ArticleGoogle Scholar
- Combettes PL, Hirstoaga SA: Equilibrium programming in Hilbert spaces. J. Nonlinear Convex Anal. 2005, 6: 117–136.MathSciNetGoogle Scholar
- Iiduka H, Yamada I: A use of conjugate gradient direction for the convex optimization problem over the fixed point set of a nonexpansive mapping. SIAM J. Optim. 2009, 19: 1881–1893. 10.1137/070702497MathSciNetView ArticleGoogle Scholar
- Iiduka H, Yamada I: A subgradient-type method for the equilibrium problem over the fixed point set and its applications. Optimization 2009, 58: 251–261. 10.1080/02331930701762829MathSciNetView ArticleGoogle Scholar
- Mainge PE: A hybrid extragradient-viscosity method for monotone operators and fixed point problems. SIAM J. Control Optim. 2008, 47: 1499–1515. 10.1137/060675319MathSciNetView ArticleGoogle Scholar
- Tada A, Takahashi W: Weak and strong convergence theorems for a nonexpansive mapping and an equilibrium problem. J. Optim. Theory Appl. 2007, 133: 359–370. 10.1007/s10957-007-9187-zMathSciNetView ArticleGoogle Scholar
- Takahashi S, Takahashi W: Viscosity approximation methods for equilibrium problems and fixed point problems in Hilbert spaces. J. Math. Anal. Appl. 2007, 331: 506–515. 10.1016/j.jmaa.2006.08.036MathSciNetView ArticleGoogle Scholar
- Ansari QH, Khan Z: Densely relative pseudomonotone variational inequalities over product of sets. J. Nonlinear Convex Anal. 2006, 7(2):179–188.MathSciNetGoogle Scholar
- Ceng LC, Ansari QH, Yao JC: Viscosity approximation methods for generalized equilibrium problems and fixed point problems. J. Glob. Optim. 2009, 43: 487–502. 10.1007/s10898-008-9342-6MathSciNetView ArticleGoogle Scholar
- Eslamian M: Convergence theorems for nonspreading mappings and nonexpansive multivalued mappings and equilibrium problems. Optim. Lett. 2011. 10.1007/s11590-011-0438-4Google Scholar
- Ceng LC, Yao JC: Hybrid viscosity approximation schemes for equilibrium problems and fixed point problems of infinitely many nonexpansive mappings. Appl. Math. Comput. 2008, 198: 729–741. 10.1016/j.amc.2007.09.011MathSciNetView ArticleGoogle Scholar
- Ceng LC, Yao JC: A hybrid iterative scheme for mixed equilibrium problems and fixed point problems. J. Comput. Appl. Math. 2008, 214: 186–201. 10.1016/j.cam.2007.02.022MathSciNetView ArticleGoogle Scholar
- Ceng LC, Schaible S, Yao JC: Implicit iteration scheme with perturbed mapping for equilibrium problems and fixed point problems of finitely many nonexpansive mappings. J. Optim. Theory Appl. 2008, 139: 403–418. 10.1007/s10957-008-9361-yMathSciNetView ArticleGoogle Scholar
- Ceng LC, Al-Homidan S, Ansari QH, Yao JC: An iterative scheme for equilibrium problems and fixed point problems of strict pseudo-contraction mappings. J. Comput. Appl. Math. 2009, 223: 967–974. 10.1016/j.cam.2008.03.032MathSciNetView ArticleGoogle Scholar
- Ceng LC, Guu SM, Yao JC: Hybrid iterative method for finding common solutions of generalized mixed equilibrium and fixed point problems. Fixed Point Theory Appl. 2012., 2012: Article ID 92Google Scholar
- Ceng LC, Ansari QH, Schaible S: Hybrid extragradient-like methods for generalized mixed equilibrium problems, systems of generalized equilibrium problems and optimization problems. J. Glob. Optim. 2012, 53: 69–96. 10.1007/s10898-011-9703-4MathSciNetView ArticleGoogle Scholar
- Ceng LC, Yao JC: A relaxed extragradient-like method for a generalized mixed equilibrium problem, a general system of generalized equilibria and a fixed point problem. Nonlinear Anal. 2010, 72: 1922–1937. 10.1016/j.na.2009.09.033MathSciNetView ArticleGoogle Scholar
- Ceng LC, Petrusel A, Yao JC: Iterative approaches to solving equilibrium problems and fixed point problems of infinitely many nonexpansive mappings. J. Optim. Theory Appl. 2009, 143: 37–58. 10.1007/s10957-009-9549-9MathSciNetView ArticleGoogle Scholar
- Mastroeni G: On auxiliary principle for equilibrium problems. In Equilibrium Problems and Variational Models. Edited by: Daniele P, Giannessi F, Maugeri A. Kluwer Academic, Dordrecht; 2003.Google Scholar
- Anh PN: A hybrid extragradient method extended to fixed point problems and equilibrium problems. Optimization 2013, 62: 271–283. 10.1080/02331934.2011.607497MathSciNetView ArticleGoogle Scholar
- Anh PN: Strong convergence theorems for nonexpansive mappings and Ky Fan inequalities. J. Optim. Theory Appl. 2012. 10.1007/s10957-012-0005-xGoogle Scholar
- Xu HK: An iterative approach to quadratic optimization. J. Optim. Theory Appl. 2003, 116: 659–678. 10.1023/A:1023073621589MathSciNetView ArticleGoogle Scholar
- Osilike MO, Igbokwe DI: Weak and strong convergence theorems for fixed points of pseudocontractions and solutions of monotone type operator equations. Comput. Math. Appl. 2000, 40: 559–567. 10.1016/S0898-1221(00)00179-6MathSciNetView ArticleGoogle Scholar
- Mainge PE: Strong convergence of projected subgradient methods for nonsmooth and nonstrictly convex minimization. Set-Valued Anal. 2008, 16: 899–912. 10.1007/s11228-008-0102-zMathSciNetView ArticleGoogle Scholar
- Dhompongsa S, Kaewkhao A, Panyanak B:On Kirk strong convergence theorem for multivalued nonexpansive mappings on spaces. Nonlinear Anal. 2012, 75: 459–468. 10.1016/j.na.2011.08.046MathSciNetView ArticleGoogle Scholar
- Rockafellar RT: Monotone operators and the proximal point algorithm. SIAM J. Control Optim. 1976, 14: 877–898. 10.1137/0314056MathSciNetView ArticleGoogle Scholar
- Daniele P, Giannessi F, Maugeri A: Equilibrium Problems and Variational Models. Kluwer, Norwell; 2003.View ArticleMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.